Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 13, 2021, 10:49 AM MDT for Broadwater County, Montana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 10:49 AM MDT (16:49 UTC)
- Expired
- Jul 13, 2021, 11:15 AM MDT
- In force
- 26 min
- Issued by
- NWS Great Falls, MT
County Broadwater County, MT
The radar
The Great Falls radar (KTFX), 109 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 4.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2571 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
585
WWUS85 KTFX 131649
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
1049 AM MDT Tue Jul 13 2021
MTZ052>054-131715-
Broadwater-Jefferson-Meagher-
1049 AM MDT Tue Jul 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BROADWATER...WEST CENTRAL MEAGHER AND EAST CENTRAL JEFFERSON
COUNTIES...
At 1049 AM MDT, radar indicated strong thunderstorms were located
along a line extending from 22 miles north of Townsend to 12 miles
west of Toston. Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Townsend, Toston, Silos, Winston, Radersburg and Goose Bay.
This includes Highway 12 between mile markers 1 and 8 , and between
mile markers 61 and 94.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4671 11116 4610 11145 4612 11195 4656 11170
4656 11163 4664 11164
TIME...MOT...LOC 1649Z 263DEG 26KT 4664 11145 4615 11172
$$
LudwigWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 13, 9:22 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 13, 9:22 AM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 922 AM MDT Tue Jul 13 2021 .SYNOPSIS... A weather disturbance will move from west to east across Central MT today, resulting in scattered thunderstorms moving through the region. An isolated severe storm is possible, mainly east of a line from Raynesford to Ennis. Today will not be as hot as previous days, however, very warm temperatures will quickly return to the region on Wednesday, with hot temperatures expected over the weekend and into next week. && .Morning Update... Main update this morning was to increase PoPs across Central and portions of North Central Montana to better match radar and surface observation trends. An area of primarily stratiform rain continues to slowly lift east northeast across the region this morning, with some areas of embedded lightning. Rainfall amounts have been on the light side at most locations (generally 0.05" to 0.10"); however, a few locations west of Interstate 15 and near the Montana Hwy 200 corridor have picked up nearly 0.25" of rain. Otherwise the remainder of the forecast is on track with only minor adjustments made to hourly trends. A few thunderstorms across eastern portions of Southwest and into Central Montana could approach the strong to severe side this afternoon and into the evening, with this area being reflected well in the on-going Day 1 outlook by the Storm Prediction Center. - Moldan && .AVIATION... 400 AM MDT Tue Jul 13 2021 (13/06Z TAF period) Main concerns continue to be areas of smoke moving through the region and thunderstorm potential. Overall the highest impacts from smoke are likely to be for areas south of a line from Great Falls to Lewistown. For now kept P6SM in the TAFS, but some adjustments might be needed if the smoke gets thicker. Then the best chance for storms will be over Central MT and in the West Yellowstone area from mid morning and through the late afternoon. The storms will be quick, but gusty winds and brief heavy rainfall will be possible. Most storms should exit our region by 00z Wed. Mountains/passes could be obscured at times by smoke. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Overall, no fire weather highlights are planned for over the next few days. The best chance for storms today will occur over Central MT, but the storms should be accompanied by some rainfall, some possibly 0.25 to 0.50 inches. However, some drier thunderstorms are possible over far Southwest MT. Also minimum humidity today should be higher. From Wednesday, and through the weekend and into next week...overall it will be mostly dry and hot. Humidity will be low. Some increase in surface wind is possible on Thursday over Southwest MT, as winds could mix down from very high aloft. Again, no fire highlights are planned for during the extended period at this time. Brusda && .PREV DISCUSSION... /ISSUED 404 AM MDT Tue Jul 13 2021/ Today...An upper level disturbance will move from west to east across the region today. Thunderstorms have developed west of the divide this morning, and should gradually move eastward through the morning and early afternoon hours. Enough instability will develop by early afternoon that an isolated severe storm will be possible, mostly east of a line from Raynesford to Ennis. Overall the main threat from the storms will be strong winds and large hail, but some brief heavy rainfall is also possible. A narrow band of 0.25 to 0.50 inches of rainfall could occur with the main storm path going across the mountain areas of Central MT. Afternoon temperatures today will not be as hot as previous days, mostly because of cloud cover. Tonight through Friday...Drier air moves into the region tonight, allowing overnight lows to cool towards seasonal normals. The next chance for precipitation looks to be mainly afternoon showers/thunderstorms on Thursday and Friday. The chances for storms looks quite low and precipitation amounts look low as well. Surface winds could increase on Thursday over far Southwest MT, as winds mix down from aloft. Saturday through Tuesday...Overall, expect hot temperatures and dry conditions as we go through the weekend and into early next week. There is about a 30 percent chance that afternoon temperatures could be about 3 to 5 degrees warmer than currently forecast from Sunday through Tuesday. This would result in near record highs for some areas. Additionally, after several days of temperatures near or above 100 degrees, combined with warming overnight lows, by Monday or Tuesday, heat highlights might be needed for portions of the region. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 78 49 90 55 / 70 10 0 0 CTB 80 49 89 54 / 20 10 0 0 HLN 83 54 92 58 / 60 10 0 0 BZN 83 47 88 52 / 40 30 0 0 WYS 80 39 81 40 / 50 20 10 0 DLN 82 48 86 52 / 20 10 0 0 HVR 85 53 91 60 / 20 10 0 0 LWT 75 49 83 55 / 70 40 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 13, 10:49 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
1049 AM MDT Tue Jul 13 2021
MTZ052>054-131715-
Broadwater-Jefferson-Meagher-
1049 AM MDT Tue Jul 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
BROADWATER...WEST CENTRAL MEAGHER AND EAST CENTRAL JEFFERSON
COUNTIES...
At 1049 AM MDT, radar indicated strong thunderstorms were located
along a line extending from 22 miles north of Townsend to 12 miles
west of Toston. Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Townsend, Toston, Silos, Winston, Radersburg and Goose Bay.
This includes Highway 12 between mile markers 1 and 8 , and between
mile markers 61 and 94.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4671 11116 4610 11145 4612 11195 4656 11170
4656 11163 4664 11164
TIME...MOT...LOC 1649Z 263DEG 26KT 4664 11145 4615 11172
LudwigNearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.